MAUDE Adverse Event Report: CORDIS CASHEL SABER 3MM2CM 150; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL

CORDIS CASHEL SABER 3MM2CM 150; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Model Number 48003002X
Medical Device Problem Code Burst Container or Vessel (1074)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 09/03/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A 3mm x 2cm 150cm saber percutaneous transluminal angioplasty (pta) balloon was unable to be inflated during the prep stage.There was no reported patient injury.The procedure was completed with a non-cordis device.The device was stored and handled per the instructions for use (ifu).The device was prepped per the ifu.There was no difficulty removing the product from the hoop, the protective balloon cover, the stylet or any of the sterile packaging components.Other additional procedural details were requested but were unknown.The product was returned for analysis.A non-sterile saber 3mm x 2cm 150cm pta balloon catheter was returned coiled inside a plastic bag.Per visual analysis, the balloon was received deflated, no anomalies were observed.Per functional analysis, a three-way valve was attached to the inflation lumen port and when the required pressure was applied to the device to inflate the balloon, a leakage was observed.Per microscopic analysis, sem results show that the balloon burst was caused by a rupture on the balloon surface.The inner surface presented elongations along the rupture.The outer surface presented evidence of scratch marks adjacent to the balloon rupture.A product history record (phr) review of lot 17700746 revealed no anomalies or non-conformances during the manufacturing and inspection processes that can be associated with the reported event.The reported ¿balloon ¿ inflation difficulty - unable to inflate¿ was not confirmed during analysis since the balloon was inflated.However, the reported ¿balloon burst¿ was confirmed during functional analysis.The exact cause could not be determined.Sem analysis revealed a rupture on the surface of the balloon.It is likely vessel characteristics and procedural factors, may have contributed to the reported event.According to the warnings in the safety information in the instructions for use ¿prior to angioplasty, the catheter should be examined to verify functionality and integrity, and ensure that its size and shape are suitable for the specific procedure for which it is to be used.Do not use if product damage is suspected or evident.To reduce the potential for vessel damage or the risk of dislodgement of particles it is very important that the inflated diameter of the balloon should approximate the diameter of the vessel just proximal and distal to the lesion.The balloon dimensions are printed on the product label.The compliance table incorporated with the product shows how balloon diameter increases as pressure increases.Do not exceed the rated burst pressure recommended on the label.The rated burst pressure is based on the results of in vitro testing.At least 99.9% of the balloons (with a 95% confidence) will not burst at or below their rated burst pressure.Use of a pressure monitoring device is recommended to prevent over-pressurization.Pressure in excess of the rated burst pressure can cause balloon rupture and potential inability to withdraw the catheter through the introducer sheath.Balloon rupture can cause vessel damage and the need for additional intervention.Use only the recommended balloon inflation medium (a 50/50 mixture by volume of contrast medium and normal saline).Never use air or any gaseous medium.If resistance is felt upon removal, then the balloon, guidewire and the sheath should be removed together as a unit, particularly if balloon rupture or leakage is known or suspected.Proper functioning of the catheter depends on its integrity.Care should be used when handling the catheter.Damage may result from kinking, stretching, or forceful wiping of the catheter.Forceful handling can result in catheter separation and the subsequent need to use a snare or other medical interventional techniques to retrieve the pieces.Always verify integrity of the catheter after removal.¿ neither the phr nor the information available suggests a design or manufacturing related cause for the reported event; therefore, no corrective/preventive action will be taken at this time.
 
Event or Problem Description
As reported, the 3mm 2cm 150 saber percutaneous transluminal angioplasty (pta) balloon was unable to be inflated during the prep stage.Per microscopic analysis, scanning electron microscopy (sem) results shows that the balloon leakage was caused by a rupture on the balloon surface.The inner surface presented elongations along the rupture.The outer surface presented evidence of scratch marks near to the balloon rupture.The intended procedure was percutaneous transluminal angioplasty (pta).The target lesion was the popliteal artery.The device was not used for a chronic total occlusion (cto).The device was stored and handled per the instructions for use (ifu).The device was prepped per the ifu.There was no difficulty removing the product from the hoop.There was no difficulty removing the protective balloon cover.There was no difficulty removing the stylet or any of the sterile packaging components.The procedure was completed with a non-cordis device.There was no reported patient injury.Other additional procedural details were requested but were unknown.

Brand Name
SABER 3MM2CM 150
Common Device Name
CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Manufacturer (Section D)
CORDIS CASHEL
cahir road
cashel, tipperary, 0000
EI  0000
MDR Report Key9292184
Report Number9616099-2019-03342
Device Sequence Number2030733
Product Code LIT
UDI-Device Identifier20705032069301
UDI-Public20705032069301
Combination Product (Y/N)N
Initial Reporter CountryKS
PMA/510(K) Number
K971010
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 11/07/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/30/2020
Device Model Number48003002X
Device Catalogue Number48003002X
Device Lot Number17700746
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/20/2019
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 10/09/2019
Initial Report FDA Received Date11/07/2019
Patient Sequence Number1